Unique continuation for the Helmholtz equation using stabilized finite element methods

Abstract

In this work we consider the computational approximation of a unique continuation problem for the Helmholtz equation using a stabilized finite element method. First conditional stability estimates are derived for which, under a convexity assumption on the geometry, the constants grow at most linearly in the wave number. Then these estimates are used to obtain error bounds for the finite element method that are explicit with respect to the wave number. Some numerical illustrations are given.

Authors

Erik Burman
Department of Mathematics, University College London, Gower Street, London, WC1E 6BT, United Kingdom

Mihai Nechita
Department of Mathematics, University College London, Gower Street, London, WC1E 6BT, United Kingdom

Lauri Oksanen
Department of Mathematics, University College London, Gower Street, London, WC1E 6BT, United Kingdom

Keywords

Helmholtz equation; unique continuation; Finite Element method; wave number explicit; conditional Hölder stability.

Paper coordinates

E. Burman, M. Nechita, L. Oksanen, Unique continuation for the Helmholtz equation using stabilized finite element methods, J. Math. Pures Appl., 129 (2019), pp. 1-22.
DOI: 10.1016/j.matpur.2018.10.003

PDF

About this paper

Journal

Journal de Mathématiques Pures et Appliquées

Publisher Name

Elsevier

Print ISSN

0021-7824

Online ISSN

Related Posts

Leave a Reply

Your email address will not be published. Required fields are marked *

Fill out this field
Fill out this field
Please enter a valid email address.

Menu